MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568201
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Impact code: code f19 captures the reportable event of surgical intervention.Code f23 captures the reportable event of unexpected medical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit pull method was used during an esophagogastroduodenoscopy with percutaneous endoscopic gastrostomy placement procedure on (b)(6) 2023.During procedure, the angiocath needle was inserted, upon pulling out, part of the sheath detached and dislodged inside the patient.A surgery was performed to retrieve the detached portions.There were reported patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e4: this event was reported to the fda via a voluntary medwatch report.The report number is 0501500000-2023-8003.Block h6 (impact code): code f19 captures the reportable event of surgical intervention.Code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned trocar was analyzed.The feeding tube was not returned.Visual analysis of the device revealed that the trocar needle had punctured the sheath and was torn.Therefore, the reported complaint is confirmed.Based on the condition of the returned device, engineers determined that the problem observed could be caused by handling of the device during use; perhaps the technique used, or patient's anatomical conditions could have contributed to this event.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block e4 (initial reporter also sent rep to fda) has been corrected.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16452088
Report Number3005099803-2023-00976
Device Sequence Number5835397
Product Code KNT
UDI-Device Identifier08714729285199
UDI-Public08714729285199
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM00568201
Device Catalogue Number6820
Device Lot Number0030405131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown